Alert archive / Puerto Rico / Special Marine Warnings in 2006
Special Marine Warning 21, NWS JSJ
NWS JSJ issued this special marine warning at May 12, 2006, 4:10 AM CDT. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2006, 4:10 AM CDT (09:10 UTC)
- Expired
- May 12, 2006, 5:45 AM CDT
- In force
- 95 min
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHCA52 TJSJ 120913 SMWSJU AMZ710-121045- /O.NEW.TJSJ.MA.W.0021.060512T0910Z-060512T1045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE SAN JUAN PR 510 AM AST FRI MAY 12 2006 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * SPECIAL MARINE WARNING FOR THE...ATLANTIC WATERS IN A 10 MILE RADIUS AROUND A POINT ABOUT 32 MILES NORTHEAST OF SAN JUAN. * UNTIL 645 AM AST * AT 505 AM AST...DOPPLER RADAR INDICATED A THUNDERSTORM...PRODUCING A WATERSPOUT ABOUT 26 MILES NORTH OF CABO SAN JUAN. THIS WATERSPOUT WAS NEARLY STATIONARY. THUNDERSTORMS POSE MANY HAZARDS TO MARINE SAFETY. STRONG WINDS... ROUGH SEAS...LIGHTNING AND LOW VISIBILITY IN HEAVY RAIN CAN MAKE BOAT HANDLING VERY DIFFICULT. IF A WATERSPOUT APPROACHES YOUR BOAT..STEER PERPENDICULAR TO IT AND SEEK SAFE HARBOR IMMEDIATELY. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED METAL OBJECTS. REPORT SEVERE WEATHER TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE. LAT...LON 1880 6559 1864 6556 1867 6576 1882 6573 $$ SNELL
1 follow-up statement
000 FZCA72 TJSJ 121051 MWSSJU MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 647 AM AST FRI MAY 12 2006 AMZ710-121057- /O.EXP.TJSJ.MA.W.0021.000000T0000Z-060512T1045Z/ 647 AM AST FRI MAY 12 2006 ...THE SPECIAL MARINE WARNING HAS EXPIRED... FOR THE FOLLOWING COASTAL WATERS...ATLANTIC WATERS IN A 10 MILE RADIUS AROUND A POINT ABOUT 32 MILES NORTHEAST OF SAN JUAN. ALTHOUGH THUNDERSTORMS CONTINUE NEAR THE U.S. VIRGIN ISLANDS AND THE ATLANTIC OCEAN NORTH ABOUT 45 TO 55 MILES NORTH OF BAYAMON THE STRONG THUNDERSTORMS CAPABLE OF PRODUCING WATER SPOUTS HAVE WEAKENED. MARINERS SHOULD CONTINUE TO USE CAUTION AROUND THUNDERSTORMS WHICH HAVE DANGEROUS LIGHTNING HEAVY RAIN AND GUSTY WINDS. $$ SNELL
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special marine warning went out at May 11, 10:37 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, May 11, 10:37 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1137 PM AST THU MAY 11 2006 .UPDATE...EARLY THIS EVENING SCATTERED TO NUMEROUS SHOWERS DEVELOPED OVER THE MONA PASSAGE WITH A FEW STORMS AFFECTING THE SOUTHWEST SECTION OF PUERTO RICO. ANOTHER AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE OFF SHORE CARIBBEAN WATERS. ONLY SMALL CHANGES TO THE FORECAST PACKAGE. && .PREV DISCUSSION... VERY ACTIVE WEATHER AGAIN TODAY ACROSS THE LOCAL AREA AS UPPER TROF AND DEEP LAYERED MOISTURE DOMINATE. A LIGHT SELY PBL FLOW THIS MORNING HAS SHIFTED MORE SLY THROUGHOUT THE DAY AS THE LOW FORECAST TO DEVELOP BY GFS NORTH OF HISPANIOLA IS SHOWING MORE CYCLONIC TURNING. THE NEXT S/W AND ASSOCIATED VORT CENTER NOW MOVING INTO HISPANIOLA WILL BECOME VERTICALLY STACKED OVER THIS LLVL LOW THIS EVENING AND SHOULD AID IN CYCLOGENISIS AND IN TURN PRODUCE A DECIDEDLY SLY FLOW ACROSS THE LOCAL AREA TONIGHT AND FRIDAY. THIS IS EXPECTED TO PRODUCE THE MOST SIGNIFICANT LLVL CONVERGENCE AND WEATHER ACROSS THE MONA PASSAGE AND THE LOCAL ATLC WATERS TONIGHT AND FRIDAY MORNING...AND THEN SHIFT GRADUALLY NE FRIDAY THROUGH SATURDAY AND THE LOW MOVES NE. S COASTAL SECTIONS OF PR ARE EXPECTED TO SEE SHOWER AND TSTORM ACTIVITY TONIGHT... WITH MOISTURE DIVERGENCE ON FRIDAY LEADING TO A DRYING TREND FROM SOUTH TO NORTH. HOWEVER...DIURNAL FORCING SHOULD AGAIN PRODUCE VERY ACTIVE WEATHER ACROSS THE NW QUARTER OF PR FOR HEAVY RAINS AND GUSTY WINDS. LOCAL ATMOSPHERE WILL REMAIN UNSTABLE...BUT NOT AS UNSTABLE AS CURRENT CONDITIONS...FOR SATURDAY NIGHT AND SUNDAY...AND DIURNAL EFFECTS WILL DOMINATE. A FLATTER MORE ZONAL UPPER FLOW IS THEN FORECAST FOR THE FIRST PART OF THE WEEK FOR MODERATE INSTABILITY...WITH UPPER RIDGING AND SUBSIDENCE BUILDING INTO THE REGION FOR THE SECOND HALF OF THE WEEK. MARINE CONDITIONS WILL BE DEPENDANT ON DIRECT INFLUENCE OF INTENSITY AND MOVEMENT OF SURFACE LOW DEVELOPING NORTH OF HISPANIOLA. FINE TUNE ADJUSTMENTS TO WIND AND SEA FORECASTS WITH THUS BE NECESSARY WITH FREQUENCY NEXT 48 HOURS. HOWEVER...OUTSIDE OF SIGNIFICANT DEVELOPMENT OF THIS LOW...INDUCING WINDS LOCALLY GREATER THAN 15 KNOTS...WINDS AND SEAS SHOULD BE LIGHT TO MODERATE. MARINERS SHOULD KEEP ALERT FOR INTENSE TSTORMS NEXT 36 HOURS THAT WILL PRODUCE VERY HAZARDOUS MARINE CONDITIONS. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 10
Hazardous weather outlook, May 11, 5:30 AM CDT, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST THU MAY 11 2006 PRZ001>013-AMZ710>750-121000- 630 AM AST THU MAY 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...REMNANTS OF MOISTURE FROM THE OLD FRONTAL BOUNDARY THAT AFFECTED THE REGION LAST WEEK PLUS MORE LOW LEVEL MOISTURE COMING INTO THE LOCAL AREA WITH THE HELP OF THE TRADE WINDS...LOCAL EFFECTS AND AN UPPER LEVEL TROUGH MOVING INTO HISPANIOLA THIS MORNING WILL CREATE A VERY UNSTABLE ATMOSPHERE. EXPECT MODERATE TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY TODAY MAINLY OVER THE CENTRAL INTERIOR...NORTHERN SLOPES AND THE NORTH SECTIONS OF PUERTO RICO AND OVER THE REGIONAL WATERS. URBAN AND SMALL STREAM ADVISORIES MAY BE NECESSARY FOR AREAS ACROSS THE NORTH PARTS OF THE ISLAND DURING THE LATE MORNING AND AFTERNOON AS SHOWERS AND THUNDERSTORMS MOVE INLAND FROM THE CARIBBEAN SEA. .DAYS TWO THROUGH SEVEN...NO WEATHER HAZARDS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-121000- 630 AM AST THU MAY 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...REMNANTS OF MOISTURE FROM THE OLD FRONTAL BOUNDARY THAT AFFECTED THE REGION LAST WEEK PLUS MORE LOW LEVEL MOISTURE COMING INTO THE LOCAL AREA WITH THE HELP OF THE TRADE WINDS...LOCAL EFFECTS AND AN UPPER LEVEL TROUGH MOVING INTO HISPANIOLA THIS MORNING WILL CREATE A VERY UNSTABLE ATMOSPHERE. EXPECT MODERATE TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY TODAY MAINLY OVER THE ATLANTIC WATERS...BUT ACROSS THE LOCAL ISLANDS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE LIMITED. .DAYS TWO THROUGH SEVEN...NO WEATHER HAZARDS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:39 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| May 12, 2:05 AM CDT | Marine Weather Statement | JSJ | 5 hr | |
| May 12, 1:05 PM CDT | Special Marine Warning | JSJ | 55 min | |
| May 12, 4:15 PM CDT | Special Marine Warning | JSJ | 90 min | |
| May 12, 5:37 PM CDT | Special Marine Warning | JSJ | 83 min |
Nearby
Special Marine Warnings in Puerto Rico, 2006Every special marine warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.